Texas, 2003Flash Flooding in Texas, September 18, 2003
September 18, 2003 · NWS FWD · 7 events in 5 counties and zones
7 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 18, 3:00 PM CST, 54 minutes earlier.
Area forecast discussion, Sep 18, 3:00 PM CST, 54 minutes before
AREA FORECAST DISCUSSION...UPDATED WITH NUMBERS
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT THU SEP 18 2003
.AFTERNOON PUBLIC DISCUSSION 345 PM CDT...
REMARKABLY POTENT CONVECTION WELL IN ADVANCE OF SFC FRONT...WITH NO
SIGNIFICANT BOUNDARY FOR FOCUS. DEEP MOIST ADVECTION IN AREA OF LOW
CIN. SOME WEAK CONVECTION ALONG FRONT...BUT ONGOING PRECIPITATION
ACROSS NORTH TEXAS LIKELY TO DIMINISH FURTHER FRONTAL CONVECTION AS
FRONT TRAVERSES THE CWA THIS EVENING. FRONT JUST NOW ARRIVING IN NW
ZONES...WIND SHIFT AT GRAHAM AT 2030Z. FROPA AT DFW AROUND SUNSET...
WILL CLEAR SE ZONES AFTER MIDNIGHT.
TEMPS BELOW CLIMO FRI-SUN...SLOWLY REBOUNDING. RETURN FLOW BEGINS
LATE SATURDAY. NEXT FRONT ARRIVES SUN NIGHT WITH BETTER DYNAMICS.
TROUGH DIGS FURTHER SOUTH...BUT LIKELY TOO SOON FOR SIGNIFICANT
MOISTURE REBOUND. NEW AVN RUN SLOWER WITH FRONT THAN 00Z MRF...IN
BETTER AGREEMENT WITH OTHER EXTENDED MODELS. SMEARED CHANCE POPS SUN
INTO SUN NIGHT...DUE TO UNCERTAINTY IN TIMING. SUBSIDENT NW FLOW
WITH DRY COLUMN TO FOLLOW THE BULK OF THE FORTHCOMING WORKWEEK. 25
FCSTID = 25
DFW 60 78 54 83 / 30 0 0 0
ACT 62 81 57 85 / 40 0 0 0
PRX 60 77 53 80 / 40 0 0 0
DTO 58 77 53 82 / 30 0 0 0
TKI 58 77 54 82 / 30 0 0 0
DAL 60 78 55 83 / 30 0 0 0
TRL 61 79 55 83 / 40 0 0 0
CRS 62 81 57 85 / 40 0 0 0
TPL 63 82 58 86 / 30 10 0 0
.FWD...
TX...NONE.
Hazardous weather outlook, Sep 18, 2:45 PM CST, 1 hour 9 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT THU SEP 18 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...
A COLD FRONT WILL CONTINUE MOVING SOUTHEAST ACROSS NORTH TEXAS THIS
EVENING. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE
UNSTABLE AND VERY MOIST AIRMASS AHEAD OF THE FRONT. ORGANIZED SEVERE
WEATHER IS NOT EXPECTED...BUT LOCALLY HEAVY RAINS...FREQUENT
LIGHTNING...AND GUSTY WINDS WILL ACCOMPANY SLOW MOVING THUNDERSTORMS
THIS EVENING. THUNDERSTORM CHANCES WILL DIMINISH FROM NORTH TO SOUTH
OVERNIGHT AS DRIER AND MORE STABLE AIR MOVES SOUTH FROM OKLAHOMA.
.DAYS TWO THROUGH SEVEN...
ANOTHER COLD FRONT WILL MOVE INTO NORTH TEXAS THIS WEEKEND...WITH
SCATTERED THUNDERSTORMS FORECAST FROM SUNDAY MORNING INTO MONDAY
MORNING.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTERS MAY WANT TO MONITOR THE LATEST CONDITIONS WITH RESPECT TO
LOCALIZED FLOODING THROUGH THIS EVENING. OTHERWISE...SPOTTER
ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
Flash Flood, Dallas
- When
- September 18, 3:54 PM CST to 4:54 PM CST
- Where
- Dallas County, Dallas
- Reported by
- BROADCAST MEDIA
- Coordinates
- 32.767, -96.778 (the zone’s center; the record gives no point)
Interstate 635 closed at Interstate 75 due to flooding in North Dallas.
Flash Flood, McLennan
- When
- September 18, 5:11 PM CST to 6:11 PM CST
- Where
- McLennan County, China Spg
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.552, -97.202 (the zone’s center; the record gives no point)
The DPS reported flash flooding.
Flash Flood, Tarrant
- When
- September 18, 6:47 PM CST to 7:47 PM CST
- Where
- Tarrant County, Ft Worth
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
Water was reported one foot deep on Hulen Street in southwest Ft. Worth.
Flash Flood, Tarrant
- When
- September 18, 7:00 PM CST to 10:00 PM CST
- Where
- Tarrant County, Mansfield
- Property damage
- $10,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
4.7 inches fell in three hours causing flooding in low lying areas and closing some streets.
Flash Flood, Hamilton
- When
- September 18, 7:25 PM CST to 8:25 PM CST
- Where
- Hamilton County, Hico
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.705, -98.111 (the zone’s center; the record gives no point)
Sheriffs office reported four to five inches of rain with flooding in Hico, and on FM 1602 near Highway 281.
Flash Flood, Hood
- When
- September 18, 8:00 PM CST to 11:00 PM CST
- Where
- Hood County, Granbury
- Property damage
- $15,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 32.430, -97.832 (the zone’s center; the record gives no point)
Numerous roads were closed as heavy rain up to 5.75 inches fell across the county.
Flash Flood, Hood
- When
- September 18, 9:06 PM CST to 10:06 PM CST
- Where
- Hood County, Tolar
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.430, -97.832 (the zone’s center; the record gives no point)
Several homes were flooded in Tolar.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tropical Storm in Maryland, September 18 to 19, 20031 death · 200 injured · $531 million · 8 events
- Flash Flooding and Flooding in Virginia, September 18 to 21, 200370 injured · $39 million · 50 kt wind · 42 events
- Tropical Storm in Virginia, September 18 to 19, 20033 deaths · $52 million · 18 events
- Hurricane in Virginia, September 18 to 19, 20032 deaths · $517 million · 19 events
- Tropical Storm and Storm Surge in New Jersey, September 18 to 20, 20032 deaths · $8.0 million · 50 kt wind · 36 events
- Hurricane in Virginia, September 18 to 19, 20032 deaths · $9.7 million · 6 events
- Tropical Storm in Virginia, September 18 to 19, 200329 injured · $55 million · 5 events
- Hurricane in North Carolina, September 18 to 19, 20031 death · $17 million · 7 events
- Hurricane in North Carolina, September 18, 20031 death · $7.3 million · 13 events
- Tropical Storm in District of Columbia, September 18 to 19, 2003$125 million · 1 event
- Tropical Storm and Storm Surge in Maryland, September 18 to 19, 2003$50 million · 50 kt wind · 15 events
- Storm Surge and Flash Flood in Pennsylvania, September 18 to 19, 20031 injured · $32 million · 52 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336960, 5336963, 5336964, 5336962, 5336965, 5336961, 5336966.